New Drugs, New side-Effects, 100 doesn’t work

A few monts ago I wrote a creative non-fiction piece called ‘100’. It covers an individuals search to lose weight given a disability that prevents a lot of exercise.  His scales tip 100kg at the start and become his enemy; by the end he has found a way to overcome their arrogant display of three-digit numbers and lose weight.

No, it wasn’t all truth; and yes, it was based on some truth.  I found that I gained weight on gabapentin and could not stop the weight gain.  Even after coming off it, I lost some but then stalled (yes, okay, at around 100 kg – that bit’s true). I was worried about my health, not only my wardrobe and vanity, but had just got over the last surgery and was beginning to feel pretty good (Pain Management regime permitting).  So I worked out a diet that might help me given that I was limited in what exercise I could perform. The diet worked, exercise and pain was managed, but I then suffered a setback due to the side effects of pregabelin.

It’s worth sharing those side-effects, I think.

Continue reading

Advertisements